Texas, 2007Flash Flooding and Hail in Texas, May 9, 2007
May 9, 2007 · NWS EWX · 4 events in 2 counties and zones
Following heavy rainfall the previous evening, thunderstorms the next morning produced additional rainfall over Val Verde and Edwards Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Following heavy rainfall the previous evening, thunderstorms the next morning produced additional rainfall over Val Verde and Edwards Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 9, 5:42 AM CST, 48 minutes earlier.
Area forecast discussion, May 9, 5:42 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 AM CDT WED MAY 9 2007
.AVIATION...
MULTILEVEL CEILINGS THIS MORNING RANGING FROM LIFR TO MVFR WILL
GRADUALLY LIFT TODAY TO VFR BY 20Z. SCATTERED SHOWERS AND ISOLD
TSTMS WILL TRAVERSE THE REGION WITH VISIBILITIES FALLING BELOW 1
MILE. OUTSIDE OF THE THUNDERSTORMS AREAS, CEILINGS WILL AGAIN
LOWER TO MVFR LEVELS ARND 06Z.
&&
.PREV DISCUSSION... /ISSUED 431 AM CDT WED MAY 9 2007/
DISCUSSION...BUSY WEATHER DAY AND NIGHT AHEAD. UPPER LEVEL TROUGH
FINALLY WILL ENTER TEXAS THIS AFTERNOON WITH INCREASING SHOWERS
AND THUNDERSTORMS FROM WEST TO EAST. A FLASH FLOOD WATCH WAS
ISSUED FROM NOON THROUGH 7 AM THURSDAY FOR THE EDWARDS
PLATEAU..RIO GRANDE PLAINS AND MUCH OF THE TEXAS HILL COUNTRY.
SOILS ARE SATURATED FROM PREVIOUS RAINS ACROSS MUCH OF THE
WATCH AREA SO ADDITIONAL SIGNIFICANT RAINFALL COULD RESULT IN
RAPID RUNOFF AND RESULTANT FLASH FLOODING IN THE WATCH AREA.
COLDER AIR ALOFT WILL INCREASE THE RISK FOR LARGE HAIL AND
DAMAGING WINDS AS THE SQUALL PUSHES ACROSS LATE TODAY AND
TONIGHT. RAINS SHOULD BE TAPERING OFF FROM THE WEST BY LATE
THURSDAY INTO EARLY FRIDAY AS THE UPPER LOW MOVES SOUTHEAST
INTO THE NORTHWEST GULF. RIDGING ALOFT WILL BUILD ACROSS OVER
THE WEEKEND WITH DAYTIME TEMPERATURES RISING A FEW DEGREES.
ANOTHER WEAK WAVE WILL MOVE SOUTHEAST IN NORTHWEST FLOW ALOFT
MONDAY GIVING A SLIGHT CHANCE OF RAIN TO EASTERN SECTIONS...
OTHERWISE RIDGING ALOFT WILL DOMINATE THROUGH MIDWEEK WITH
SEASONAL TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 86 63 83 62 87 / 20 50 40 30 -
AUSTIN BERGSTROM INTL AIRPORT 83 62 82 58 86 / 20 50 40 30 -
DEL RIO INTL AIRPORT 82 64 87 64 87 / 50 50 - - -
SAN ANTONIO INTL AIRPORT 83 64 83 62 86 / 20 50 40 30 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH THURSDAY MORNING FOR
THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...
FRIO...GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK...
MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA.
&&
02/06
Hazardous weather outlook, May 9, 4:26 AM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT WED MAY 9 2007
TXZ171>173-183>194-202>209-217>225-228-101030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
526 AM CDT WED MAY 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT
OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH
FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH
CENTRAL TEXAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
Flash Flood, Val Verde
- When
- May 9, 6:30 AM CST to 11:00 AM CST
- Where
- Val Verde County, 10 mi S of Loma Alta
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.775, -100.770
Scattered showers and thunderstorms produced general 2 to 3 inch rain amounts between Loma Alta and Carta Valley. US377 was closed at its junction with US277 south of Loma Alta.
Flash Flood, Edwards
- When
- May 9, 6:30 AM CST to 11:00 AM CST
- Where
- Edwards County, Carta Vly
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.800, -100.680
Scattered showers and thunderstorms produced general 2 to 3 inch rain amounts between Loma Alta and Carta Valley. US377 was closed, along with FM2523.
Hail, Val Verde
- When
- May 9, 10:02 AM CST to 10:10 AM CST
- Where
- Val Verde County, 1 mi N of Pandale
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 30.195, -101.550
Flash Flood, Val Verde
- When
- May 9, 3:00 PM CST to 6:00 PM CST
- Where
- Val Verde County, 10 mi NNE of Del Rio
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.504, -100.837
Scattered showers and thunderstorms produced general 1 to 2 inch rain amounts north of Del Rio that closed FM2523, SH164, FM1024, and FM189 due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Arkansas, May 9, 2007$97,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Mississippi, May 9, 2007$46,000 · 1 in hail · 6 events
- Flash Flooding and Hail in Arkansas, May 9, 2007$25,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Texas, May 9, 2007$25,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Arkansas, May 9, 2007$25,000 · 1 in hail · 2 events
- Tornadoes and Flash Flooding in Texas, May 9, 2007$10,000 · EF0 · 15 events
- Flash Flooding and Flooding in Texas, May 9 to 10, 20071.75 in hail · 7 events
- Hail and Damaging Winds in North Carolina, May 9, 20071 in hail · 6 events
- Tropical Storm in Florida, May 9 to 10, 20074 events
- Hail and Damaging Winds in Louisiana, May 9, 200754 kt wind · 4 events
- Hail and Damaging Wind in Texas, May 9, 2007$5,000 · 52 kt wind · 2 events
- Hail and Damaging Wind in Texas, May 9, 200755 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33342, 33343, 33344, 33345.